Thunderstorm Wind, Labette
- When
- September 3, 4:30 PM CST
- Where
- Labette County, Oswego
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.167, -95.100
Downed limbs.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Sep 3, 2:00 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT SAT SEP 3 2005 .DISCUSSION... TONIGHT WEAK LOW LEVEL MOISTURE CONVERGENCE SPARKED OFF SOME CONVECTION OVER SOUTHWEST MISSOURI THIS AFTERNOON. LOOKS LIKE SOME OF THAT ACTIVITY COULD AFFECT SOUTHEAST KANSAS SO WILL GO WITH SLIGHT CHANCES THROUGH THE EVENING HRS. SUN-MON WARM AND HUMID CONDITIONS WILL CONTINUE ACROSS THE AREA FOR THIS 48 HR PERIOD. MODELS ARE HINTING AT A POSSIBLE REPEAT PERFORMANCE OVER SOUTHEAST KANSAS, WITH DIURNALLY DRIVEN CONVECTION SUNDAY AFTERNOON. WILL KEEP THINGS DRY OVER THAT AREA AND LET NEXT SHIFTER INVESTIGATE THINGS FURTHER. MID LEVEL MOISTURE AND INSTABILITY WILL BE PRESENT OVER THE WESTERN HALF OF THE STATE FOR SUNDAY NIGHT THROUGH MONDAY. STORMS COULD MATERIALIZE IN THAT AXIS OF MOISTURE BUT IT LOOKS LIKE THINGS MIGHT STAY WEST OF CENTRAL KS. TUES MODELS ARE NOW SUGGESTING THAT TUESDAYS SYSTEM MIGHT TRACK FURTHER NORTH COMPARED TO YESTERDAYS RUNS. AS A RESULT, THIS WOULD LIMIT THE SOUTHWARD PROGRESSION OF THE FRONTAL BOUNDARY. SO WILL CONFINE PRECIP CHANCES TO CENTRAL KANSAS FOR TUESDAY NIGHT, AS SOME ISENTROPIC LIFT WILL BE PRESENT OVER THAT REGION. EXTENDED: WED-SAT THIS PERIOD IS NOW LOOKING WARM AND DRY WITH NEXT POSSIBLE SHOT AT PRECIP FOR NEXT WEEKEND. THE ADVERTISED SOUTHWARD PUSH ON THE FRONTAL BOUNDARY HAS BEEN WEAKENED WITH THE LATEST SUITE OF MED RANGE MODEL SOLUTIONS. AS A RESULT, THE FRONTAL BOUNDARY MIGHT NOT MAKE IT AS FAR SOUTH THUS LIMITING OUR PRECIP CHANCES ALL TOGETHER. SO WE WILL KEEP A DRY AND WARM FORECAST GOING THROUGH FRIDAY. A FRONT COULD AFFECT KS BY NEXT WEEKEND, BUT NOT ENOUGH CONFIDENCE TO INTRODUCE POPS AT THIS JUNCTURE DUE TO TIMING ISSUES. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 93 68 91 / 10 10 10 10 HUTCHINSON 67 93 67 91 / 10 10 10 10 NEWTON 68 92 67 90 / 10 10 10 10 ELDORADO 68 92 68 90 / 10 10 10 5 WINFIELD-KWLD 68 93 68 91 / 10 10 10 10 RUSSELL 66 93 66 92 / 5 5 10 10 GREAT BEND 66 93 66 92 / 5 5 10 10 SALINA 67 93 67 91 / 10 10 10 10 MCPHERSON 67 93 67 91 / 10 10 10 10 COFFEYVILLE 67 92 68 91 / 20 10 10 5 CHANUTE 67 91 68 89 / 20 10 10 5 IOLA 67 90 67 89 / 20 10 10 5 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && JAKUB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT SAT SEP 3 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 319 PM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER SOUTHEAST KANSAS THIS EVENING. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERES A SLIGHT CHANCE OF THUNDERSTORMS AFFECTING CENTRAL KANSAS TUESDAY NIGHT, AS A WEAK UPPER LEVEL DISTURBANCE MOVES EAST ACROSS NEBRASKA. THE THUNDERSTORMS ARE NOT EXPECTED TO ACHIEVE SEVERITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM ES/CJ
The Tulsa radar (KINX), 118 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
2 thunderstorm wind. Local standard time, as filed.
Downed limbs.
Downed large limbs and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475497, 5475496.